×

zbMATH — the first resource for mathematics

Performance evaluation of a discrete-time \(Geo[X]/G/1\) retrial queue with general retrial times. (English) Zbl 1189.90040
Summary: We consider a discrete-time \(Geo[X]/G/1\) retrial queue with general retrial times. The system state distribution as well as the orbit size and the system size distributions are obtained in terms of their generating functions. These generating functions yield exact expressions for different performance measures. The present model is proved to have a stochastic decomposition law. Hence, a measure of the proximity between the distributions of the system size in the present model and the corresponding one without retrials is derived. A set of numerical results is presented with a focus on the effect of batch arrivals and general retrial times on the system performance. It appears that it is the mean batch size (and not the batch size distribution) that has the main effect on the system performance. Moreover, increasing the mean batch size is shown to have a noticeable effect on the size of the stability region. Finally, geometric retrial times are shown to have an overall better performance compared with two other distributions.

MSC:
90B22 Queues and service in operations research
60K25 Queueing theory (aspects of probability theory)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Falin, G.I., Survey of retrial queues, Queueing systems, 7, 127-167, (1990) · Zbl 0709.60097
[2] Kulkarni, V.; Liang, H., Retrial queues revisited, (), 19-34 · Zbl 0871.60074
[3] Artalejo, J.R.; Gómez-Corral, A., Retrial queueing systems: A computational approach, (2008), Springer Berlin · Zbl 1161.60033
[4] Falin, G.I.; Templeton, J.G.C., Retrial queues, (1997), Chapman & Hall London · Zbl 0944.60005
[5] Bruneel, H.; Kim, B.G., Discrete-time models for communication systems including ATM, (1993), Kluwer Academic Publishers Boston
[6] Woodward, M., Communication and computer networks: modelling with discrete-time queues, (1994), IEEE Computer Society Press Los Alamitos
[7] Takagi, H., Queueing analysis: A foundation of performance evaluation, discrete-time systems, vol. 3, (1993), North-Holland Amsterdam
[8] Yang, T.; Li, H., On the steady-state queue size distribution of the discrete-time \(G e o / G / 1\) queue with repeated customers, Queueing systems, 21, 199-215, (1995) · Zbl 0840.60085
[9] Choi, B.D.; Kim, J.W., Discrete-time \(G e o_1, G e o_2 / G / 1\) retrial queueing systems with two types of calls, Computers and mathematics with applications, 33, 79-88, (1997) · Zbl 0878.90041
[10] Li, H.; Yang, T., \(G e o / G / 1\) discrete-time retrial queue with Bernoulli schedule, European journal of operational research, 111, 629-649, (1998) · Zbl 0948.90043
[11] Takahashi, M.; Osawa, H.; Fujisawa, T., \(G e o^{[X]} / G / 1\) retrial queue with non-preemptive priority, Asia – pacific journal of operational research, 16, 215-234, (1999) · Zbl 1053.90505
[12] Atencia, I.; Moreno, P., Discrete-time \(G e o^{[X]} / G_H / 1\) retrial queue with Bernoulli feedback, Computers and mathematics with applications, 47, 1273-1294, (2004) · Zbl 1061.60092
[13] Artalejo, J.; Atencia, I.; Moreno, P., A discrete-time \(G e o^{[X]} / G / 1\) retrial queue with control of admission, Applied mathematical modelling, 29, 1100-1120, (2005) · Zbl 1163.90413
[14] Atencia, I.; Moreno, P., A discrete-time \(G e o / G / 1\) retrial queue with server breakdowns, Asia – pacific journal of operational research, 23, 247-271, (2006) · Zbl 1113.90038
[15] Atencia, I.; Moreno, P., A discrete-time \(G e o / G / 1\) retrial queue with the server subject to starting failures, Annals of operations research, 141, 85-107, (2006) · Zbl 1101.90015
[16] Moreno, P., A discrete-time retrial queue with unreliable server and general server lifetime, Journal of mathematical sciences, 132, 643-655, (2006) · Zbl 1411.60138
[17] Wang, J.; Zhao, Q., A discrete-time \(G e o / G / 1\) retrial queue with starting failures and second optional service, Computers and mathematics with applications, 53, 115-127, (2007) · Zbl 1172.90368
[18] Aboul-Hassan, A.-K.; Rabia, S.; Kadry, A., Analytical study of a discrete-time retrial queue with balking customers and early arrival scheme, Alexandria engineering journal, 44, 911-917, (2005)
[19] Aboul-Hassan, A.-K.; Rabia, S.; Kadry, A., A recursive approach for analyzing a discrete-time retrial queue with balking customers and early arrival scheme, Alexandria engineering journal, 44, 919-925, (2005)
[20] A.-K. Aboul-Hassan, S. Rabia, A. Mansy, Generating function analysis of a discrete-time stochastic dynamical system, in: The International Conference on Mathematical Analysis and its Applications, Assuit, 2006
[21] Li, H.; Yang, T., Steady state queue size distribution of discrete-time \(P H / G e o / 1\) retrial queues, Mathematical and computer modelling, 30, 51-63, (1999) · Zbl 1042.60543
[22] Artalejo, J.; Lopez-Herrero, M., A simulation study of a discrete-time multiserver retrial queue with finite population, Journal of statistical planning and inference, 137, 2536-2542, (2007) · Zbl 1119.60074
[23] Artalejo, J.; Economou, A.; Gómez-Corral, A., Algorithmic analysis of the \(G e o / G e o / c\) retrial queue, European journal of operational research, 189, 1042-1056, (2008) · Zbl 1146.90018
[24] Atencia, I.; Moreno, P., A discrete-time \(G e o / G / 1\) retrial queue with general retrial times, Queueing systems, 48, 5-21, (2004) · Zbl 1059.60092
[25] Wang, J.; Zhao, Q., Discrete-time \(G e o / G / 1\) retrial queue with general retrial times and starting failures, Mathematical and computer modelling, 45, 853-863, (2007) · Zbl 1132.60322
[26] Aboul-Hassan, A.-K.; Rabia, S.; Taboly, F., A discrete-time \(G e o / G / 1\) retrial queue with general retrial times and balking customers, Journal of the Korean statistical society, 37, 335-348, (2008) · Zbl 1293.60084
[27] Gravey, A.; Hébuterne, G., Simultaneity in discrete-time single server queues with Bernoulli inputs, Performance evaluation, 14, 123-131, (1992) · Zbl 0752.60079
[28] Hunter, J., Mathematical techniques of applied probability: discrete-time models, techniques and applications, vol. 2, (1983), Academic Press New York · Zbl 0539.60065
[29] Fuhrmann, S.W.; Cooper, R.B., Stochastic decomposition in the \(M / G / 1\) queue with generalized vacations, Operations research, 33, 1117-1129, (1985) · Zbl 0585.90033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.